Alert archive / Wyoming / High Wind Watches in 2006
High Wind Watch 7, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at Oct 28, 2006, 2:42 AM MDT for Fremont County, Hot Springs County, Park County, Wyoming. It took effect at Oct 29, 2006, 2:00 PM MST. It was in force for 67 min.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2006, 2:42 AM MDT (08:42 UTC)
- In effect from
- Oct 29, 2006, 2:00 PM MST
- Expired
- Oct 29, 2006, 3:07 PM MST
- In force
- 67 min
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Park County, WY
The radar
The Riverton/Lander radar (KRIW), 84 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2892 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Oct 27, 3:06 PM MDT, 11 hours 36 minutes earlier.
Area forecast discussion, Oct 27, 3:06 PM MDT, 11 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 306 PM MDT FRI OCT 27 2006 .SHORT TERM...TONIGHT THROUGH MONDAY DIRTY NORTHWEST FLOW IS KEEPING PLENTY OF MID AND HIGH CLOUDS OVER THE AREA THIS AFTERNOON WHICH IS HELPING TO HOLD TEMPERATURES DOWN BELOW WHAT THEY COULD BE...COMBINED WITH BASIN/VALLEY INVERSIONS. RIDGE AXIS WILL BEGIN TO SHIFT EAST LATER TONIGHT ALLOWING A CLEAR TO MOSTLY CLEAR SKY FOR SATURDAY ALONG WITH WARMING TEMPERATURES. BASIN/VALLEY INVERSIONS WILL REMAIN BUT WE SHOULD STILL SEE WARMING TEMPERATURES IN ALL AREAS. ON SUNDAY...RIDGE AXIS STARTS TO SHIFT EAST WITH INCREASING WIND ALL AREAS...ESPECIALLY WIND CORRIDOR... MOUNTAINS AND FOOTHILL AREAS. THIS WIND SHOULD HELP SCOUR OUT OUR BASIN/VALLEY INVERSIONS AND ALLOW A FEW MORE AREAS TO AT LEAST GET CLOSE TO THE HIGH TEMPERATURES THAT THE H7 TEMPERATURES WOULD INDICATE. GFS IS FASTER AND STRONGER WITH THIS SYSTEM AND BASED ON -38C AIR AT H5 TO OUR N AND NW...WE WILL LEAN TOWARDS THIS IDEA. HAVE DROPPED HIGHS ON MONDAY BUT NOWHERE NEAR AS COLD AS THE GFS WOULD INDICATE. NEXT SHIFT CAN JUDGE THE MODEL TRENDS AND SEE HOW MUCH OF THIS COLD AIR WILL TRULY DROP INTO WYOMING. BOTH THE NAM AND GFS HAVE H7 TEMPERATURES COLDER THAN -15C MONDAY AFTERNOON ACROSS THE FAR NORTH. STILL A SMALL CHANCE THAT THIS COULD BE MORE OF A GLANCING BLOW BUT WITH DEPTH OF COLD AIR TO OUR NORTH AND STRENGTH OF NEW SYSTEM PASSING EAST OF KAMCHATKA...THE RIDGE IN BETWEEN WILL LIKELY BE STRONG ENOUGH TO DRIVE THIS COLD AIR SOUTHWARD...EVEN IF ONLY FOR A COUPLE DAYS. .LONG TERM...MONDAY NIGHT THROUGH FRIDAY MONDAY SYSTEM BEGINNING TO PULL OUT MONDAY NIGHT AND WILL ONLY HAVE SOME LINGERING LIGHT SNOW ACTIVITY. ZONAL FLOW ON TUESDAY...IS EXPECTED TO TRANSITION INTO A NORTHWEST FLOW BY THE END OF THE WEEK...WITH A SLIGHT WARMING TREND BACK TO SEASONAL LEVELS BY THURSDAY/FRIDAY. HAVE SIGNIFICANTLY DROPPED TEMPERATURES IN THE MONDAY THROUGH WEDNESDAY TIMEFRAME...BEHIND THE COLD FRONT ON MONDAY...BUT NOT AS COOL AS THE 00Z MEX GUIDANCE WOULD SUGGEST...WITH THE COOLEST TEMPERATURES OF THE SEASON POSSIBLE TUESDAY/WEDNESDAY MORNING. MAINLY DRY WEATHER IS EXPECTED TUESDAY THROUGH FRIDAY...DUE TO LIMITED MOISTURE AND NO POTENT SYSTEMS EXPECTED. HAVING SAID THAT...WEAK DISTURBANCES EMBEDDED IN THE UPPER FLOW WITH SOME JET DYNAMICS COULD BE ENOUGH TO SQUEEZE OUT SOME PRECIPITATION...BUT WILL HOLD OFF ON PUTTING ANYTHING IN THE FORECAST UNTIL FUTURE MODEL RUNS CAN BETTER PIN POINT WHICH DISTURBANCES WILL COINCIDE WITH FAVORABLE JET DYNAMICS AND/OR SUFFICIENT MOISTURE PROFILE. && RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...SKRBAC LONG TERM...WM
Hazardous weather outlook, Oct 27, 3:09 PM MDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 309 PM MDT FRI OCT 27 2006 WYZ001>020-022>030-281100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 309 PM MDT FRI OCT 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... AN UPPER LEVEL DISTURBANCE AND ASSOCIATED STRONG COLD FRONT...IS EXPECTED TO AFFECT THE AREA...SUNDAY NIGHT THROUGH MONDAY. THIS WILL BRING A CHANCE OF ACCUMULATING SNOW...ESPECIALLY FOR THE NORTHERN MOUNTAINS AND YELLOWSTONE NATIONAL PARK...LATE SUNDAY NIGHT INTO MONDAY. TRAVELERS AND...OR HUNTERS WILL NEED TO KEEP ABREAST ON THE LATEST INFORMATION ON THIS DEVELOPING STORM SYSTEM. THE MOST LIKELY AREA FOR A BRIEF PERIOD OF HEAVY SNOW SUNDAY NIGHT WILL AROUND THE BEARTOOTH MOUNTAINS AND NORTHERN PORTION OF THE BIG HORN MOUNTAINS FROM AROUND POWDER RIVER PASS NORTHWARD. DEPENDING ON THE EXACT TRACK OF THIS STORM SYSTEM...3 TO 6 INCHES OF SNOW COULD FALL SUNDAY NIGHT INTO EARLY MONDAY IN THESE AREAS. IN ADDITION...THE COLDEST AIR OF THE SEASON WILL BE POSSIBLE BY TUESDAY AND WEDNESDAY MORNINGS...WITH LOW TEMPERATURES GENERALLY IN THE TEENS...WITH A FEW AREAS POSSIBLY IN THE SINGLE DIGITS. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TRIW
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 3:11 AM MDT | High Wind Warning | RIW | Fremont, Hot Springs, Park | 6 hr |
| Oct 28, 3:17 PM MDT | High Wind Watch | RIW | Park | 10 hr |
Nearby
High Wind Watches in Wyoming, 2006Every high wind watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.